Torsades De Pointes upon Fluconazole Administration in a Patient with Acute Myeloblastic Leukemia

    loading  Checking for direct PDF access through Ovid

Abstract

Prolonged QT syndrome often causes torsades de pointes (Tdp), a potentially lethal arrhythmia. A 55-year-old woman with M4Eo who was receiving consolidation chemotherapy had an episode of prolonged QT and Tdp following fluconazole (FCZ) administration. Intravenous supplementation of magnesium sulfate and multiple attempts at electrocardioversion led to recovery from the arrhythmia. FCZ appears to contribute to the development of QT prolongation, in particular with low concentrations of serum potassium or magnesium. Although mechanisms of Tdp development in patients with QT prolongation remain to be determined, it is possible that FCZ administration leads to manifestation of Tdp. Special cautions should be exercised upon the emergence of QT prolongation following FCZ administration.

Related Topics

    loading  Loading Related Articles